Zomorph side effects

Had the most awful few days, dreadful constipation, then upset stomach, cramps, miserable, mood swings, sweats, shivers and then uncontrollable muscle twitches!

Never had this so bad. Are these side effects?

I take 60mg a day + 6 gabapentin .

Feel so sorry for my poor husband , I must be horrible to live with. First time this has happened all at once. I couldn't even go to work

11 Replies

oldest ÔÇó newest
  • You NEED to get intouch with your GP asap. The muscle spasms need to be stopped. The other symptoms you describe are side effects of the medication I think..

    Gabapentin can give horrific side effects, you need to be careful with any side effects so the best thing you can do for yourself Is get in touch with your gp..x

  • Thank you

  • It does sound like side effects from either tablet. You need to try something else as you cant go on like that.

  • Thank you

  • Hi there bubba 12,

    So sorry to hear you are having such an awful time (and your husband!). As per the previous reply from aandie, I would go to the GP for a check-up asap. I have had muscle twitching, cramps, mood swings, sweats and shivers (I call it fibro flu) plus numerous other symptoms but now am on Duloxetine (trade name Cymbalta) and these troubles are greatly reduced. I have some really good days now! I found that Gabapentin did not agree with me at all, I felt weird and very hostile and I'm normally quite a placid woman. I slowly weaned off that and went on to the Duloxetine - under GP advice. There are lots of meds to try though.

    I find that nearly every medication I have ever taken makes me constipated. I was taking Senna but was told that long term use not advised so was given Laxido which was marvellous. However, I find that as long as I eat a few prunes (tinned or dried), apricots or figs most days then things move very well without the extra laxatives.

    Please be extra kind to yourself and rest if you can, stretch and yoga if you can, keep warm, stay off caffeine and sugar, no booze or fags, meditate and pray! Sending you a hug, I pray that you will feel better very soon,

    God bless,

    Omshanti12

  • Thank you

  • I suffered similar side effects from Gabapentin and could not tolerate Zomorph. Eventually settled on Tramadol 2x50mg 4 times a day + extras if needed without side effects.

    Kind regards Peter

  • Thanks Peter, am going to docs this afternoon. So will see what happens

  • Hi bubba 12

    First off big warm gentle hugs going out to you.

    I have to say bless you and give you the strength to be a mother and a wife.

    It is terribly had enough and all this pain too add.You ate a very strong woman ..I think about having this in my younger days with my younger children and I remember how difficult my days would bey baby is now 30years old and my other two are older .

    You do deserve a lot of credit already.

    My spouse has his good days and bad.just like yourself I do still work 8-9 hours a day but I do take lots of breaks in between. I manage a 44suite apartment complex and there's days I want to throw in the towel.

    Just two days ago I had your symptoms of shivers and chills nausea and muscle spasms. I was on lyrica and had to stop because of the muscle spasm side effects.

    I'm now believe it or not magnesium ..vitamin d and ibuprofen and Tylenol. The occasional... Oxytocin 325..when the pain is truly unbearable. I wish this would just go away too but I've learned over the years it'd going no where so I grin and bear..I also wish you truly find the best results to help you from your go and I wish you all the best for you and your husband.I hope one day he can get the information he needs to understand the illness.

    God bless take care.

    PS: please let us know how your go appointment goes. I wish you luck.

    Sweetdreams1234.

  • Gabapentin are reknown for some rather nasty side effects, would suggest you ask GP if you could try Pregablin as they are far superior although the muscle spasms would probably persist (I'm fed up of spilling cups of tea over myself). Zomorph comes with a constipation problem for the majority of people but as your dosage is rather small the side effects you describe appear to be rather more severe than one would normally expect. Like other sufferers commenting here I suggest a repeat visit to your Gp for a medication review may be your best option. Take care!

  • Thank you all for your kind words and advice.

    My Gp has suggested I start reducing the gabapentin to see if side effects reduce.

    She has given me liquid morphine to help.

    Feeling much happier today. Fingers crossed for speedy solution­čśŐ

You may also like...